This is page 1 of 1 (This thread has 20 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
Hello, hoping some fellow migraineures can give me a bit of advice
Having had 3 migraines in the last week and one that started Friday afternoon, kept me up all night and in bed until 3pm yesterday, I have started taking topiramate 25mg, which the dr prescribed a while ago but I had been too scared to take.
I can't take NSAID's and 30/500 solpadol knock me out, paracetamol doesn't touch it so I don't have much choice but to try the topiramate now.
Have consulted with Dr Google - not a good move - so was hoping for some advice from people who have been in the same boat.
I'd like to know what side effects you had, how soon after starting the medication did side effects start and how you coped.
Hi Queen. I've been taking topiramate for a few years now. I take 50 mg a day, at bedtime. Please step away from Dr Google, IMHO it causes far more harm than good I have suffered from Ibs on and off for years, and if I'm honest, the topiramate have probably agitated it a little, but the migraines have improved leaps and bounds, and that's a compromise I'm happy with. Hope you're feeling better soon
My DS aged 11 has been taking topiramate for 4 months, 3x 25mg morning and night. He gets bad headaches following ruptured brain aneurysm last year. He's had no side effects from the topiramate at all, unlike Gapapentin (hideous mood swings, omg), and propanalol (tired). Topiramate has been absoutely fine, but sadly hasn't helped the headaches much. then again yours is migraines, whereas his is something else. Good luck.
Minx - thank you I'm so pleased that your migraines have improved, they really are the work of the devil. I'm loosing at least a day with each one which I simply can't afford to do. I have IBS too, so will watch out for any aggravation. Can I ask, did you start off on 25g a day too? How did you increase, and how did you find the increases affected you?
Minx - sorry that your son has been unwell and is on meds. Thanks for the reassurance. I tried propranolol too but they didn't help. Sorry the topiramate hasn't helped his headaches though, hope you find something which does. Best of luck
Hi Queen, I was on topomax for a few years for my headaches. It def made them better.
I only have one piece of advice. Make sure you eat. I completely lost my appetite and forgot to eat. I just didn't want anything ever. So didn't bother. I went from a size 20 on my bottom to a 12 and from 18 on top to a 6 / 8. And I wasn't even trying. The weight just dropped off. When I stopped taking the stuff I put it all back on again tho. I hope the topomax works for you and sort you out xxx
Datingthedevil - blimey, what a weightloss! That would be lovely for me! I'm glad it helped your headaches, I'm hoping for the same.
Just taken my 4th tablet this evening and feeling ok so far. Yesterday I felt slightly odd, a bit tired and kind of like things were moving a bit slowly. Slight dizziness today, cold feet and ringing in my ears!
I don't take that drug but I'm sure I might have tried it along the way, have had years of drugs an nothing helped. Had a migraine everyday or every other day. Had to give up work and missed out on my baby for months as I was useless.
I was prescribed pizotifen and migraines vanished. It was like magic. Had some side effects but as I was migraine free was a small price to pay! I'd highly recommend asking for this is the other doesn't suit you.
It's referred to as 'stupid max' by some users as it can make things a little foggy. I did find that things weren't as clear when I was on it but I got used to it. I only realised this side effect after I had a day of clarity in which I could think properly and be alert. I really hope it works for you. Make sure you don't get pregnant when you are on it too x
take this for epilepsy, does my nickname give you a clue to how it makes you feel! It has this nicknames on many forums. Saying that am on a whopping dose of 800mg!! Still get breakthrough headaches aswell but was not put on it for this reason but would say worth giving it a go, side effects do vanish. Only time it has not effected my weight loss was when I was on steroids but apart from that you wont want to eat much.
Well I've been on topamax for 3 weeks now - 2 weeks at 25 mg daily and for the last week, 25 mg twice daily. Hope you don't mind me asking yet more questions!
Since going up to 50mg a day, I have noticed the following: weeing more frequently, cloudy wee, tingling in palms of hands and soles of feet, very mild dizziness and nausea. Is any of this anything to worry about?
I have always suffered with migraines for as long as I can remember. The last attack I had which was bad lasted 10 weeks after having my youngest now nearly 5. I had beenn referred to a neurologist, had mri scan etc etc found inconclusive until the gp gave me 5 days worth of steroids. This cleared it completley. Worth asking gp about. Good Luck I feel your pain. Marie
Hi Queen. I'm in no way medically trained, but I'd say nothing to worry about. I think that maybe if you are worried about taking a medicine, you will 'find' side effects (I know I do). Try to look for positives - how are the migraines?
Well the upside is no migraine since I started taking it!! So happy about that! I have had a nightly normal headache here and there which was sorted with 2 paracetamol - unheard of for me! I'm very happy so far, and happy to put up with the side effects I've had to date if it means no migraines
Can anyone help? Migraine sufferer. Tried Propanol - sick and dizzy, just took first Topamax yesterday - even worse, cant coordinate and feel really spaced out, with pain in head , feels like migraine starting! Vision a bit weird. Is this normal for 1 tablet. Have read so much bad stuff about this drug? Advice please?